By Darla LaDage — Mar 26, 2015 2:05pm
Length between posts, hopefully is a good sign! Hopefully it means life is as normal as it can be for an eight year old boy on chemotherapy. Carson has been going to school regularly, and aside from tumor related minor limitations, participates as much as possible in physical activities. He has had minor side effects from the chemo and has recently mentioned that the bottoms of his feet hurt. This is a common problem with a drug he was on when he was 4, called Vincristine (and all the cancer mom's shutter.) It causes pain in the extremities. I did not remember this being a possible side effect from this current drug, and was a bit disheartened when I was told he had this complaint last week. In the past we saw it worsen the longer he was on Vincristine, so I am prayerful that will not be the case. He also, back then, would have shooting pains in his head from it, causing him to grab his head and scream. I am prayerful that does not happen either. They were always brief episodes, but intense and upsetting to us both because I was helpless to ease the pain. The other side effect seems to be that his hair is getting curly! BUT DON'T SAY ANYTHING TO HIM ABOUT IT! He thinks curly hair is only for girls. I'm COMPLETELY serious about not mentioning it to him. Last night someone at church commented about how much she liked it and much to her shock he started sobbing! If you've ever seen Carson cry, it is quite dramatic.....except with a paralyzed vocal chord he is silent.....just picture that in your mind! It's entertaining and sad all at the same time!
On this chemo protocol we have to make monthly trips to Memphis. I knew that going into it, but now, after 6 trips since Thanksgiving and another one in two weeks.....It's wearing on me. We are so fortunate to have the St. Jude clinic here in Peoria, I so wish we could do labs there every other month and just go to Memphis for scans on the opposite months. The...
Please join StudyMode to read the full document